Arkansas, 2024Flash Flood and Damaging Wind in Arkansas, June 3, 2024
June 3, 2024 · NWS TSA · 2 events in 1 county or zone
A squall line moved through northwestern Arkansas during the early afternoon hours of the 3rd. Damaging wind gusts and localized flash flooding occurred as the storms moved through the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line moved through northwestern Arkansas during the early afternoon hours of the 3rd. Damaging wind gusts and localized flash flooding occurred as the storms moved through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 3, 11:49 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 3, 11:49 AM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1249 PM CDT Mon Jun 3 2024
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1042 AM CDT Mon Jun 3 2024
Convection continued to spread east and southeast across Northeast
Oklahoma late morning along and behind a remnant outflow boundary
from previous convection out west last night. Elevated
frontogenetic forcing behind the outflow boundary was aiding in
thunderstorms extending back to the northwest to the Kansas
border. Out ahead of the boundary...additional showers/storms
associated with warm advection remained across far Southeast
Oklahoma/Northwest Arkansas and also the far northeast corner of
Oklahoma.
At this time...the strongest storms were occurring along/near the
boundary in Northeast Oklahoma with strong winds and hail the main
threats. Also...with ample amounts of moisture for the storms to
work with...a period of heavy rainfall with rain rates locally up
toward 2 inches/hr estimated via radar can be expected along this
leading line.
Through this afternoon...the line of convection is progged to move
east and southeast across the CWA. The strongest push of
convection and severe potentials should remain along the western
half of the convective line as it moves more southeast following
the greater instability axis. Locally damaging winds are expected
to become the primary threat with a secondary threat of large
hail. On the eastern half of the convection...moving eastward into
Northwest Arkansas...limited severe potentials will also continue
with strong to locally damaging winds and large hail the main
threats. By late afternoon the majority of the convection is
forecast to be exiting Southeast Oklahoma and Northwest Arkansas.
Along with the severe potential through this afternoon...the heavy
rainfall and flash flood potential will continue to be a concern
as well. Locally 1 to 2 inches of rainfall are possible with the
high rain rates along the leading line of convection.
With the convection moving through the CWA today...temperatures
through this afternoon remain more uncertain through the
afternoon hours. At this time...high temps in the upper 70s to mid
80s still remain on track and will continue to monitor through
the day for local adjustments.
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 346 AM CDT Mon Jun 3 2024
Convective chances tonight behind today's complex are highly
uncertain, so have stuck with the NBM pops for now. Much of
Tuesday will likely be dry, but storm chances will ramp up Tuesday
evening and overnight as a weak frontal boundary approaches from
the north. Severe storms and locally heavy rainfall appear likely
again at this time.
A relatively dry period will exist behind this frontal boundary
Wednesday through Friday before mainly overnight and morning storm
chances increase again by the weekend as high plains convection
tracks southeast each night in the northwest flow pattern aloft.
&&
.AVIATION...
(18Z TAFS)
Issued at 1248 PM CDT Mon Jun 3 2024
Convection will continue to spread east and southeast across
Southeast Oklahoma and Northwest Arkansas this afternoon...with
precip exiting Northeast Oklahoma TAF sites early afternoon.
Within the convection...IFR/MVFR conditions with gusty to strong
winds along with heavy rainfall are forecast. By late afternoon
the majority of this activity should be east and southeast of the
TAF sites. Behind the precip...VFR conditions with scattered to
broken mid and high clouds are forecast to become common into
tonight across the CWA. Additional storms become possible again
tonight and will continue with Prob30 groups for timing. MVFR
conditions then look to return late tonight into Tuesday morning
for the majority of the CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 81 69 85 69 / 90 40 20 70
FSM 84 70 86 72 / 80 30 20 70
MLC 83 69 87 70 / 90 30 10 60
BVO 80 66 84 64 / 80 40 20 70
FYV 82 66 83 66 / 80 40 30 80
BYV 81 66 84 67 / 80 40 40 80
MKO 79 68 84 69 / 90 40 10 70
MIO 80 66 84 66 / 80 40 30 80
F10 81 68 85 68 / 90 40 10 70
HHW 84 68 85 71 / 70 30 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...20
LONG TERM....05
AVIATION...20
Hazardous weather outlook, Jun 3, 12:18 PM CST, 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
118 PM CDT Mon Jun 3 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
118 PM CDT Mon Jun 3 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Southeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A complex of showers and thunderstorms will continue to move east
and southeast over eastern Oklahoma and northwest Arkansas
this afternoon. Severe weather potentials remain with
these storms across southeast Oklahoma and northwest Arkansas.
Damaging winds are the primary threat with a secondary threat of
large hail. Locally heavy rainfall will also be a concern with the
storms today, which may result in some localized flooding issues.
Majority of these storms should be exiting by late this afternoon.
Additional storm chances return overnight tonight for eastern
Oklahoma and northwest Arkansas, with another potential storm
complex developing and moving through the region. Limited severe
potentials along with additional locally heavy rainfall would be
capable with any storm development overnight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Another round of thunderstorms is expected Tuesday evening and
overnight as a weak cold front moves into the area from the north.
Some of these storms will likely be severe, and locally heavy
rainfall will also be possible. Thunderstorm chances will return
by Friday night through the weekend as storms that develop in the
high plains each afternoon move southeast towards our area each
night.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 3, 11:43 AM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1243 PM CDT Mon Jun 3 2024
ARZ010-019-029-OKZ049-068-069-072-074>076-031815-
Sebastian AR-Washington AR-Crawford AR-Haskell OK-Adair OK-
Latimer OK-Sequoyah OK-Cherokee OK-Pushmataha OK-Le Flore OK-
1243 PM CDT Mon Jun 3 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN CRAWFORD...SEBASTIAN...
SOUTHWESTERN WASHINGTON...PUSHMATAHA...EASTERN HASKELL...SEQUOYAH...
LATIMER...ADAIR...LE FLORE AND SOUTHEASTERN CHEROKEE COUNTIES THROUGH
115 PM CDT...
At 1243 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southeast of Eldon to 3 miles south of Mc
Curtain to near Dunbar. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Stilwell... Wilburton...
Antlers... Cedarville...
Clayton... Natural Dam...
Greenwood... Barling...
Prairie Grove... Pocola...
Muldrow... Heavener...
Roland... Lincoln...
Spiro... Arkoma...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 11.
Interstate 40 in Oklahoma between mile markers 293 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 near mile marker 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3417 9578 3450 9578 3451 9567 3459 9567
3460 9551 3475 9551 3509 9509 3589 9495
3601 9424 3504 9423 3496 9432 3493 9445
3483 9445 3451 9478 3450 9505 3425 9505
3424 9515 3416 9515
TIME...MOT...LOC 1743Z 267DEG 31KT 3586 9480 3509 9496 3448 9558
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 3, 11:51 AM CST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1251 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM Hail 3 E Enterprise 35.25N 95.33W
06/03/2024 E1.00 Inch Haskell OK Public
Report from mPING: Quarter (1.00 in.).
&&
KAHLocal storm report, Jun 3, 11:58 AM CST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1258 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM Hail 3 E Enterprise 35.25N 95.33W
06/03/2024 E1.00 Inch Haskell OK Public
&&
JDSSpecial weather statement, Jun 3, 12:10 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
110 PM CDT Mon Jun 3 2024
ARZ019-029-OKZ049-068-069-072-074>076-031900-
Sebastian AR-Crawford AR-Haskell OK-Adair OK-Latimer OK-Sequoyah OK-
Cherokee OK-Pushmataha OK-Le Flore OK-
110 PM CDT Mon Jun 3 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN CRAWFORD...SEBASTIAN...
PUSHMATAHA...EASTERN HASKELL...SEQUOYAH...CENTRAL LATIMER...SOUTHERN
ADAIR...LE FLORE AND SOUTHEASTERN CHEROKEE COUNTIES THROUGH 200 PM
CDT...
At 110 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northeast of Bunch to 5 miles north of
Wister to 3 miles east of Antlers. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Cedarville... Clayton...
Natural Dam... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Heavener... Roland...
Spiro... Arkoma...
Panama... Mansfield...
Talihina... Wister...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 13.
Interstate 40 in Oklahoma between mile markers 297 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3431 9577 3509 9503 3573 9490 3575 9421
3508 9420 3506 9425 3497 9424 3493 9445
3471 9445 3451 9465 3451 9504 3425 9505
3424 9515 3417 9515
TIME...MOT...LOC 1810Z 272DEG 29KT 3573 9473 3505 9473 3423 9556
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 3, 12:42 PM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
142 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Hail Spiro 35.25N 94.62W
06/03/2024 M0.75 Inch Le Flore OK Trained Spotter
&&
JDSLocal storm report, Jun 3, 1:02 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
202 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM Flash Flood 1 NNW Fort Smith 35.40N 94.41W
06/03/2024 Sebastian AR Public
Street flooding reported on Midland blvd. in
Fort Smith.
&&
JDSThunderstorm Wind, Sebastian
- When
- June 3, 1:02 PM CST
- Where
- Sebastian County, 1.51 mi NNE of Ft Smith
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.401, -94.412
Strong thunderstorm wind blew down power lines.
Flash Flood, Sebastian
- When
- June 3, 1:20 PM CST to 4:15 PM CST
- Where
- Sebastian County, Ft Smith to 0.9 mi NNW of Ft Smith
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.380, -94.420
Portions of several streets on the north side of Fort Smith were flooded, and several cars were driven into the water and were stalled.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 3 to 7, 202415 deaths · 33 events
- Damaging Winds in Mississippi, June 3, 2024$282,000 · 61 kt wind · 21 events
- Flash Flooding and Hail in Oklahoma, June 3 to 5, 2024$130,000 · 2.75 in hail · 32 events
- Damaging Winds in Louisiana, June 3, 2024$115,000 · 63 kt wind · 9 events
- Flash Flood and Damaging Wind in Tennessee, June 3, 2024$150,000 · 61 kt wind · 2 events
- Flash Flooding and Flooding in Wisconsin, June 3 to 4, 2024$83,000 · 61 kt wind · 12 events
- Flash Flooding and Flooding in Louisiana, June 3 to 13, 20242 in hail · 29 events
- High Wind in Montana, June 3 to 5, 202463 kt wind · 26 events
- Flash Flooding and Damaging Winds in Iowa, June 3, 202466 kt wind · 16 events
- Flash Flooding and Damaging Winds in Texas, June 3, 202465 kt wind · 16 events
- Damaging Winds and Heavy Rain in Kansas, June 3, 202464 kt wind · 12 events
- Hail and Damaging Winds in Oklahoma, June 3 to 4, 2024$3,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192291, 1192740.